Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

July 8, 2012Bolivar County, Washington County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 8, 2012, 8:49 AM CDT for Bolivar County, Washington County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 8:49 AM CDT (13:49 UTC)
Expired
Jul 8, 2012, 9:50 AM CDT
In force
61 min
Issued by
NWS Jackson, MS

Counties Bolivar County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1174 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS84 KJAN 081349
SPSJAN
MSZ018-034-081450-
WASHINGTON MS-BOLIVAR MS-
849 AM CDT SUN JUL 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT SUN JUL 8 2012

...STRONG THUNDERSTORMS OVER BOLIVAR AND WASHINGTON COUNTIES...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS WAS 
LOCATED FROM SCOTT TO 3 MILES WEST OF ESTILL AT 848 AM CDT...MOVING 
NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING CAN 
ALSO BE EXPECTED WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN BOLIVAR AND WASHINGTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3391 9080 3364 9069 3361 9077 3323 9072
      3313 9120 3326 9104 3328 9104 3324 9110
      3345 9106 3339 9119 3350 9117 3344 9121
      3344 9122 3371 9118 3371 9116 3368 9104
      3369 9104 3377 9115 3378 9099 3392 9102
TIME...MOT...LOC 1348Z 245DEG 5KT 3361 9105 3324 9091

$$

OLB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:22 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 8, 4:22 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT SUN JUL 8 2012

.DISCUSSION...

TODAY AND TONIGHT...

A DEVELOPING WEAKNESS/TROUGH IN THE SUBTROPICAL RIDGE COMBINED WITH
A VERY MOIST (PRECIPITABLE WATER ~ 2 INCHES) AND UNSTABLE AIRMASS
WILL LEAD TO SCATTERED/NUMEROUS MAINLY AFTERNOON THUNDERSTORMS.
THUNDERSTORM DEVELOPMENT SHOULD OCCUR EARLIER THAN IN PREVIOUS DAYS
AND MAY BE MORE WIDESPREAD. EARLY DEVELOPMENT PRIOR TO NOON IS MOST
LIKELY TO TAKE PLACE IN ASSOCIATION WITH CYCLONIC SHEAR AXIS IN NORTH
CENTRAL/NW MS...AND ALSO IN AREAS SOUTH OF THE HWY 84 CORRIDOR WHERE
INITIAL SEABREEZE-ENHANCED OUTFLOW IS LIKELY TO HAVE AN EARLY IMPACT
GIVEN SOUTHERLY LOW LEVEL FLOW IN PLACE. INSTABILITY SHOULD NOT BE
AS GREAT TODAY WITH THE EARLY ONSET TO CONVECTIVE DEVELOPMENT AND
SLIGHTLY COOLER TEMPERATURES...BUT GREATER THUNDERSTORM COVERAGE
WILL OFFER MORE OPPORTUNITY FOR SEVERE MICROBURSTS IN AREAS THAT CAN
HEAT UP THE MOST PRIOR TO CONVECTIVE DEVELOPMENT. WILL CONTINUE TO
INCLUDE A MENTION OF AFTERNOON STRONG/SEVERE THUNDERSTORM POTENTIAL
IN THE HWO/GRAPHICS. OTHERWISE...EXPECT A QUICK DECREASE IN
CONVECTIVE INTENSITY WITH SUNSET. SHOWERS/TSTMS WILL BE POSSIBLE
HOWEVER AT ANY TIME DURING THE NIGHT.

FOR MONDAY AND MONDAY NIGHT...

A SIMILAR SET-UP IS ANTICIPATED AS THE UPPER LEVEL/RIDGE WEAKNESS
BECOMES BETTER ESTABLISHED. IT APPEARS THE FAVORABLE PARAMETERS
WILL SET UP A LITTLE FARTHER WEST SO THAT THE HIGHEST PRECIP CHANCES
WILL BE GENERALLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY.
ALSO...MODELS INDICATE THAT LOW LEVEL LAPSE RATES AND INSTABILITY
SHOULD BE A LITTLE GREATER TO SUPPORT SEVERE MICROBURST ACTIVITY
DURING THE AFTERNOON. SO WILL CONTINUE INCLUDE A MENTION OF
POSSIBLE STRONG/SEVERE THUNDERSTORMS IN THE HWO/GRAPHICS. /EC/

TUESDAY THROUGH NEXT SUNDAY...

COOLER TEMPERATURES AHEAD WITH ABOVE NORMAL RAIN/TSTORM CHANCES
EXPECTED DURING THIS UPCOMING WEEK.

H3-H5 RIDGING WILL RELINQUISH ITS HOLD ACROSS THE CNTRL CONUS BY
EARLY WORK WEEK AS BOTH AN INVERTED SUB-TROPICAL WAVE AND INCREASED
NRN STREAM L/WV TROUGHING COMBINE ACROSS THE MID-MS VALLEY. THIS
WEAKNESS AND ASSOCIATED VORT LOBES AIDING VERTICAL LIFT IN PRESENCE
OF SUFFICIENT INSTABILITY AND PWATS >2 IN...WILL SUPPORT CHANCE TO
LIKELY RAIN/TSTORM PROBS /30-70%/ THROUGH AT LEAST SATURDAY. WHILE
MOST ACTIVITY WILL BE DURING THE LATE MRNG THRU ERLY EVE...SHOWERS/
TSTORMS COULD LINGER THROUGH THE NIGHT PERIODS ALSO. WITH MEAGER
LAPSE RATES/VERTICAL TOTALS AND HIGH PWATS...DMGG MICROBURST
POTENTIAL WILL BE REDUCED BUT NOT ENTIRELY OUT OF THE QUESTION.
LIMITED INSOLATION COULD ALSO LIMIT MLCAPE VALUES GIVEN PROGGED
MID/UPPER CLOUD DECK. A LOCALIZED FLASH FLOOD RISK STILL EXISTS
HOWEVER...GIVEN SLOW STORM MOTION AND LOCALLY HIGH RAINFALL RATES.

A BNDRY WILL ATTEMPT TO ENTER THE REGION AND HELP FOCUS PRECIP ALONG
AND JUST SOUTH OF IT BY WED/THUR WHICH IS SLOWER THAN YESTERDAYS OP
GFS RUN. INTERESTINGLY...THE OP GFS NOW DOES NOT BRING THE BNDRY
THROUGH AS THE H7-H5 WEAKNESS AND ATTENDANT WEAK SFC LOW IS PROGGED
FARTHER WEST...PLACING THE REGION UNDER CONTINUED S/SW FLOW VS NRLY
FLOW. THE EC CONTINUES TO STALL THE BNDRY N/W OF THE REGION.
YET...THE GFS MEN AND INDIVIDUAL MEMBERS CONTINUE TO ADVERTISE
STRONGER TROUGHING THAN OPS GFS AND ESPECIALLY THE EC. CONFIDENCE
HAS DECREASED WITH BNDRY BEING ABLE TO PUSH THROUGH ARKLAMISS WHICH
RESULTED IN INCREASE IN POPS FOR LATER IN THE WEEK. CONTINUED MODEL
DIFFERENCES OCCUR LATE IN THE PERIOD WITH OP GFS FASTER IN
RETROGRADING A H5 CLOSED LOW WEST WHILE BRINGING BACK SUB-TROPICAL
RIDGING VS THE WEAKER H5 AND NRLY DISPLACED LINGERING LOW THE EC
DEPICTS. HAVE SIDED MORE WITH EC/GFSMEN DURING THE LATE PERIOD.

FOR FORECAST ELEMENTS...HIGHS WERE DROPPED 2-3 DEGREES ON THE FRONT
SIDE OF THE PERIOD WITH EXPECTED CLOUD COVER WITH HIGHS TRENDING
TOWARDS GFSMEN VALUES LATE IN THE PERIOD. MIN LOWS WERE BUMPED UP TO
ACCOUNT FOR CLOUDS AND RAW NWP DEWPOINTS. POPS SEEMED A TOUCH LOW
DURING MANY AFTN PERIODS JUST GIVEN COVERAGE FROM PAST COUPLE OF
DAYS AND WERE INCREASED 10-20%. /ALLEN/

&&

.AVIATION...DESPITE THE ACTIVE WEATHER PATTERN AND PRESENCE OF AN
UPPER LEVEL TROUGH...VFR CONDITIONS WILL BE THE GENERAL RULE FOR THE
FORECAST AREA TODAY AND TONIGHT WITH AN ABUNDANCE OF CUMULUS
DEVELOPMENT ABOVE 4000 FT EXPECTED. SCATTERED SHOWER/THUNDERSTORM
ACTIVITY COULD IMPACT ANY OF THE TAF SITES THIS AFTN/EVNG BRINGING
BRIEF PERIODS OF IFR CONDITIONS. OTHERWISE...LOOK FOR PATCHY AREAS OF
LATE NIGHT/EARLY MORNING FOG TO PERHAPS BRING BRIEF PERIODS OF MVFR
CATEGORY. /EC/

&&

.FIRE WEATHER...

MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS
AS MANY LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST
MONTH (~50%). HOWEVER...RAINFALL HAS BEEN ON THE INCREASE...
PARTICULARLY ALONG AND SOUTH OF THE I-20 CORRIDOR AND OVER THE GOLDEN
TRIANGLE REGION...AND THE NUMBER OF LOCATIONS RECEIVING SIGNIFICANT
RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS.

THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE
NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER
CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT
WEEK...IT IS POSSIBLE THAT FIRE DANGER WILL BE SIGNIFICANTLY
REDUCED.
/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       90  73  89  73 /  67  39  62  47
MERIDIAN      90  71  91  70 /  63  33  68  42
VICKSBURG     90  72  89  71 /  63  39  62  49
HATTIESBURG   91  73  91  73 /  60  21  58  31
NATCHEZ       88  72  88  71 /  63  37  59  33
GREENVILLE    91  73  90  73 /  64  47  70  53
GREENWOOD     90  72  89  72 /  67  45  71  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/ALLEN/
Hazardous weather outlook, Jul 8, 5:02 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
502 AM CDT SUN JUL 8 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
502 AM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY.
A FEW OF THE STORMS WILL BECOME STRONG TO SEVERE THIS AFTERNOON...
CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS ALONG WITH SMALL HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...VERY MOIST AIR
AND SLOW STORM MOVEMENT WILL SUPPORT LOCALLY VERY HEAVY RAINFALL
AMOUNTS. THUNDERSTORMS SHOULD DIMINISH AS THE SUN SETS EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SIMILAR SCENARIO IS ANTICIPATED FOR MONDAY WITH A FEW STRONG TO
SEVERE THUNDERSTORMS CONTAINING LOCALLY HEAVY RAINFALL POSSIBLE...
MAINLY IN THE AFTERNOON. 50 TO 60 MPH WIND GUSTS AND SMALL HAIL
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE
EXPECTED WITH THE STRONGEST STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NECESSARY THIS AFTERNOON AND AGAIN MONDAY
AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Jul 8, 7:07 AM CDT, 1 hour 42 minutes before
MSZ025-081235-
LEFLORE MS-
707 AM CDT SUN JUL 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 AM CDT SUN JUL 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF MINTER CITY AT
707 AM CDT...MOVING WEST AT 5 MPH.

PEOPLE IN NORTHERN LEFLORE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3380 9018 3378 9017 3376 9019 3375 9028
      3374 9031 3372 9031 3370 9027 3374 9023
      3373 9021 3373 9015 3369 9015 3367 9045
      3382 9045 3382 9020
TIME...MOT...LOC 1207Z 090DEG 6KT 3378 9026

JA
Special weather statement, Jul 8, 8:49 AM CDT, 0 minutes before
MSZ018-034-081450-
WASHINGTON MS-BOLIVAR MS-
849 AM CDT SUN JUL 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT SUN JUL 8 2012

...STRONG THUNDERSTORMS OVER BOLIVAR AND WASHINGTON COUNTIES...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS WAS
LOCATED FROM SCOTT TO 3 MILES WEST OF ESTILL AT 848 AM CDT...MOVING
NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING CAN
ALSO BE EXPECTED WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN BOLIVAR AND WASHINGTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3391 9080 3364 9069 3361 9077 3323 9072
      3313 9120 3326 9104 3328 9104 3324 9110
      3345 9106 3339 9119 3350 9117 3344 9121
      3344 9122 3371 9118 3371 9116 3368 9104
      3369 9104 3377 9115 3378 9099 3392 9102
TIME...MOT...LOC 1348Z 245DEG 5KT 3361 9105 3324 9091

OLB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:38 PM CDTSpecial Weather StatementJANKemper32 min
Jul 8, 7:07 AM CDTSpecial Weather StatementJANLeflore28 min
Jul 8, 1:24 PM CDTSpecial Weather StatementJANNoxubee31 min
Jul 8, 1:38 PM CDTSpecial Weather StatementJANNoxubee57 min
Jul 8, 2:54 PM CDTSpecial Weather StatementJANCovington31 min
Jul 8, 3:27 PM CDTSpecial Weather StatementJANJasper, Smith28 min
Jul 8, 3:54 PM CDTSpecial Weather StatementJANNewton31 min
Jul 8, 4:25 PM CDTSpecial Weather StatementJANNewton30 min
Jul 8, 4:43 PM CDTSpecial Weather StatementJANKemper32 min
Jul 8, 5:21 PM CDTSpecial Weather StatementJANChoctaw29 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.